Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 19, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 8, 2014, 4:47 AM EDT. It took effect at Jul 8, 2014, 3:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 4:47 AM EDT (08:47 UTC)
- In effect from
- Jul 8, 2014, 3:00 PM EDT
- Expired
- Jul 9, 2014, 3:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
310 WHUS71 KCLE 080847 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 447 AM EDT TUE JUL 8 2014 LEZ146>149-081700- /O.NEW.KCLE.SC.Y.0019.140708T1900Z-140709T0400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 447 AM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS LAKE ERIE BY THIS EVENING AS THE FRONT PASSES WINDS WILL SHIFT TO THE WEST AT 15 TO 25 KNOTS. WAVES OF 1 TO 3 FEET WILL BUILD TO 3 TO 5 FEET LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
399 WHUS71 KCLE 082021 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 421 PM EDT TUE JUL 8 2014 LEZ146>149-090400- /O.CON.KCLE.SC.Y.0019.000000T0000Z-140709T0400Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 421 PM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND WAVES: WEST TO SOUTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OF 3 TO 6 FEET WAVES WILL CONTINUE INTO THE EVENING. OVERNIGHT WINDS WILL DIMINISH TO 5 TO 15 KNOTS ALLOWING WAVES TO SUBSIDE TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
506 WHUS71 KCLE 090155 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 PM EDT TUE JUL 8 2014 LEZ146>149-090700- /O.EXT.KCLE.SC.Y.0019.000000T0000Z-140709T0700Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 955 PM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY. * WINDS AND WAVES: WEST WINDS OF 15 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WAVES WILL CONTINUE INTO THE OVERNIGHT HOURS. WINDS WILL DIMINISH TO 10 TO 15 KNOTS AND WAVES SUBSIDE TO 2 TO 4 FEET MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:40 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 8, 3:40 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT TUE JUL 8 2014
.SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL
GREAT LAKES TODAY AND DRAG A COLD FRONT ACROSS THE AREA. A
SECONDARY COLD FRONT WILL FOLLOW ON WEDNESDAY. HIGH PRESSURE IS
THEN EXPECTED TO BUILD OVER THE REGION FOR THE SECOND HALF OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH GOING ON AT THE MOMENT BUT THAT WILL CHANGE. EXPECTING AT
LEAST ONE ROUND AND PERHAPS TWO ROUNDS OF PRECIPITATION TODAY.
WILL NEED TO GO WITH HIGH POPS BUT THE DAY CERTAINLY SHOULD NOT BE
A COMPLETE WASHOUT. CURRENTLY THERE IS A LINE OF STORMS ALONG THE
COLD FRONT OVER ILLINOIS. THE MODELS BRING THIS PRECIP INTO NW OH
TOWARD DAYBREAK AND THEN ACROSS THE REMAINDER OF THE AREA THROUGH
EARLY AFTERNOON. THE COLD FRONT ITSELF WILL ARRIVE LATER IN THE
DAY. A SHORT WAVE ALOFT WILL ARRIVE ABOUT THE SAME TIME SO THE BIG
QUESTION OF THE DAY IS WHETHER ENOUGH SUNSHINE AND DESTABILIZATION
WILL OCCUR TO ALLOW A SECOND ROUND OF STORMS TO DEVELOP. THE BEST
GUESS RIGHT NOW ACCORDING TO THE LATEST GUIDANCE IS THAT
DEVELOPMENT WILL OCCUR OVER THE SOUTHEAST 2/3 OF THE AREA LATER THIS
AFTERNOON. BY THAT TIME SOME COOLING AND DRYING WILL BE OCCURRING
ALOFT RESULTING IN STEEPENING LAPSE RATES AND INCREASING CAPE
VALUES. THE SHEAR WILL BE BETTER THAN YESTERDAY AND SOME SEVERE
WEATHER IS LIKELY THIS AFTERNOON. THE MAIN THREAT AGAIN SHOULD BE
FROM STRONG WINDS AND LARGE HAIL. WILL ALSO HAVE TO BE ON THE
LOOKOUT FOR OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. THESE
BOUNDARIES COULD LOCALLY ENHANCE THE LOW LEVEL SHEAR. PRECIPITABLE
WATER VALUES WILL CLIMB TO 1.75 INCHES TODAY SO LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. MUCH OF THE AREA SHOULD SEE BETWEEN ONE
HALF AND THREE QUARTERS OF AN INCH OF RAIN TODAY. AM BETTING ON AT
LEAST FILTERED SUNSHINE THIS AFTERNOON SO HAVE GONE A TAD WARMER
THAN GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
BY 00Z TONIGHT MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE SE
OF THE AREA. WILL HANG ON TO A CHANCE MENTION EASTERN AREAS FOR A
FEW HOURS. THE REMAINDER OF THE NIGHT SHOULD THEN BE DRY. A
REINFORCING COLD FRONT WILL ARRIVE ON WEDNESDAY AND COLD AIR
ADVECTION INSTABILITY SHOWERS COULD DEVELOP...ESPECIALLY TO THE
EAST OF KCLE. BY WEDNESDAY EVENING DRIER AIR WILL FINALLY WIN OUT
ENDING THE THREAT FOR PRECIP. A DISTINCT AIRMASS CHANGE WILL OCCUR
BEHIND THE SECOND FRONT AND DEWPOINTS ARE EXPECTED TO DIP INTO THE
LOWER AND MIDDLE 50S ON THURSDAY. HIGH PRESSURE WILL DOMINATE BOTH
THURSDAY AND FRIDAY. HAVE USED A BLEND OF GUIDANCE TEMPS DURING
THE PERIOD.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A TROUGH OVER CENTRAL CANADA WILL KEEP A BROAD TROUGH OVER THE GREAT
LAKES THROUGH THE LONG TERM. A COUPLE PIECES OF ENERGY WILL MOVE
THROUGH THE TROUGH WITH THE CURRENT TIMING BRINGING ONE INTO THE
REGION SATURDAY NIGHT INTO SUNDAY AND ANOTHER ON MONDAY. MOISTURE
LEVELS WILL INCREASE AS HIGH PRESSURE SLIDES EAST OF THE AREA ON
SATURDAY AND REMAIN IN PLACE INTO MONDAY. SO EXPECT TO SEE AT LEAST
SCATTERED THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY. DETAILS
ON LOCATIONS OF CONVECTIVE INITIATION WILL DEVELOP OVER THE NEXT FEW
DAYS AS WE WATCH THE MOVEMENT OF MESOSCALE FEATURES.
HIGHS THROUGH THE LONG TERM WILL BE WITHIN A COUPLE DEGREES OF
SEASONAL AVERAGES.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MVFR CONDITIONS ARE EXPECTED TO DEVELOP AT MOST INLAND LOCATIONS
THROUGH SUNRISE SINCE WE HAVE SUCH A MOIST ATMOSPHERE ACROSS THE
REGION. THE MVFR CEILING WILL LIFT SHORTLY AFTER SUNRISE BUT WE
WILL BEGIN TO SEE INCREASING CHANCES OF THUNDERSTORMS AS A STRONG
PIECE OF JET ENERGY MOVES INTO THE CENTRAL GREAT LAKES. THE
LOCATIONS FOR CONVECTIVE INITIATION WILL BE A DIFFICULT TASK WITH
SEVERAL BOUNDARIES HAVING THE POTENTIAL TO BECOME THE MAIN FOCUS.
THE MAIN BOUNDARY OF CONCERN WILL MOVE AWAY FROM CONVECTION THAT
IS NEAR KSTL AS OF 05Z. WE WILL ALSO NEED TO MONITOR CONVECTIVE
OUTFLOW FROM WEAKENING STORMS THAT WILL EVENTUALLY MOVE ACROSS
SOUTHERN LAKE MICHIGAN. SO WITH THAT SAID IT WILL BE DIFFICULT TO
TIME THE CONVECTION INTO NORTHERN OHIO AND NW PA. HAVE GONE WITH A
VICINITY THUNDERSTORM IN THE TAFS DURING THE TIME PERIODS THAT ARE
FAVORED. THERE MAY END UP BEING A COUPLE ROUNDS FOR PORTIONS OF
THE AREA WITH LATE MORNING/EARLY AFTERNOON DEVELOPMENT AND ANOTHER
WHEN THE UPPER LEVEL TROUGH ARRIVES AROUND SUNSET.
WINDS WILL BECOME BREEZY FROM THE SOUTHWEST BY AFTERNOON WITH
GUSTS IN EXCESS OF 20 KNOTS ANTICIPATED. AS A COLD FRONT PASSES
FROM WEST TO EAST INTO THE EVENING HOURS WINDS WILL SHIFT TO THE
WEST.
OUTLOOK...NON VFR POSSIBLE WEDNESDAY IN SHOWERS...MAINLY EAST OF
I-71. NON VFR AGAIN POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY IN
THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM. THIS SEEMS REASONABLE WITH
WINDS A BIT MORE FROM THE SOUTH AND SPEEDS GENERALLY IN THE 5 TO 15
KNOT RANGE. HOWEVER A SMALL CRAFT ADVISORY WILL BE NEEDED AGAIN THIS
AFTERNOON AS SOUTHWESTERLY WINDS INCREASE AHEAD OF THE COLD FRONT.
AS THIS FRONT PASSES WINDS WILL SHIFT TO THE WEST AND REMAIN IN THE
15 TO 20 KNOT RANGE WHICH SHOULD BUILD WAVES TO THE 3-5 FOOT RANGE
THAT REQUIRES A SMALL CRAFT ADVISORY. THUNDERSTORMS AHEAD OF AND
ALONG THE FRONT WILL ALSO WINDS/WAVES THROUGH THE EVENING. WIND
SPEEDS SHOULD DECREASE NEAR MIDNIGHT SO HAVE RUN THE ADVISORY UNTIL
04Z. HIGH PRESSURE WILL TAKE CONTROL OF THE REGION BY THURSDAY
MORNING THEN SLIDE EAST OF THE LAKE BY SATURDAY MORNING.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT FOR LEZ146>149.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Jul 7, 11:10 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1110 PM EDT MON JUL 7 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1110 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SECOND COLD FRONT WILL CROSS THE AREA ON TUESDAY CAUSING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL AGAIN BE DAMAGING WINDS BUT LARGE HAIL IS ALSO POSSIBLE. AN ISOLATED TORNADO IS POSSIBLE TUESDAY AFTERNOON...MAINLY EAST OF THE I71 CORRIDOR. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-090315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1110 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SECOND COLD FRONT WILL CROSS THE AREA ON TUESDAY CAUSING MORE SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 7, 8:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 65 min |
| Jul 7, 8:57 PM EDT | Special Marine Warning | CLE | 78 min | |
| Jul 7, 9:45 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 3 hr |
| Jul 8, 9:08 AM EDT | Special Marine Warning | CLE | 112 min | |
| Jul 8, 11:48 AM EDT | Special Marine Warning | CLE | 117 min | |
| Jul 8, 12:44 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 29 min |
| Jul 8, 12:59 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 46 min |
| Jul 8, 1:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 1:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 45 min |
| Jul 8, 1:33 PM EDT | Tornado Warning | CLE | Cuyahoga, Medina | 27 min |
| Jul 8, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 57 min |
| Jul 8, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 45 min |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.